MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

DAVIS & GECK CARIBE LTD POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Model Number CL-905
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the thread broke making the suture line incomplete.In order to resolve the issue, the surgeon re-sutured the suture line.There was no patient injury involved.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of six devices.The visual inspection of the opened sample noted one suture and one needle.The foils were inspected with light assisted microscopy with no abnormalities.It was observed that the opened suture was in multiple pieces and appeared to have split from decomposition.A tensile test was performed on the sealed samples and the results exceeded the specifications for this product.However, during the test, one of the needles detached from the suture with very little effort.A review of the device history record indicates this product was released meeting all quality release specifications at the time of manufacture.However, an assembly error was identified during product analysis.It was found that at least one of the samples sent back had incomplete adhesive transfer, which may have led to the suture degradation.He reported condition was most likely cause by an error with the feeding and sealing station.As the original machine was deactivated, the engineering investigation could not recreate the exact conditions under which the affected lot was manufactured, but they were able to recreate the reported condition under very unlikely circumstances.Since the affected lot was manufactured, the machine responsible was deactivated, and new equipment was introduced with additional safety features/capabilities.Additionally, packaging integrity test monitoring was established at the beginning and end of each shift.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
POLYSORB
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key6769916
Report Number9612501-2017-05901
Device Sequence Number13896126
Product Code GAM
UDI-Device Identifier10884521042957
UDI-Public10884521042957
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K963253
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2019
Device Model NumberCL-905
Device Catalogue NumberCL-905
Device Lot NumberD4H0814X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2017
Initial Date Received by Manufacturer 07/07/2017
Supplement Date Received by Manufacturer01/29/2018
02/28/2018
06/20/2018
08/08/2018
Initial Report FDA Received Date08/06/2017
Supplement Report FDA Received Date02/06/2018
03/16/2018
07/20/2018
10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;